MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 17 CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 17 CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number FCS17
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported that during an open hepatectomy procedure, blade tip was broken off.According to the doctor, the device might have clamped the xiphoid process.But no pieces were left inside the patient.The broken pieces of the blade tip were retrieved and disposed at the operation room.Another device was used to complete the case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch #: p93085.Investigation summary: the device was received with the blade broken off and not returned with the device; in addition the blade was discolored (blue) due to heat generated from contact between the blade and the tissue pad.The device was functionally tested with a gen11.During functional testing an alert screen was displayed.A probable cause of the device stop activating and display an alert screen is blade damage.Probable cause of blade discoloration is applying pressure between the instrument blade and tissue pad without having tissue between them.Once minor blade damage has occurred, subsequent activations may increase damage severity and can result in not passing the pre-run test followed by an alert screen, such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
HS FOCUS 17 CM CURVED SHEAR
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7227702
Report Number3005075853-2018-07637
Device Sequence Number11261089
Product Code LFL
UDI-Device Identifier20705036001949
UDI-Public20705036001949
Combination Product (Y/N)N
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberFCS17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1